MAUDE Adverse Event Report: BIOMET 3I 3I T3¿ WITH DCD¿ EX HEX TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3¿ WITH DCD¿ EX HEX TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT
Catalog Number BNET3210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
The doctor reports that the implant fractured along the body and that the missing part was swallowed by the patient and later evacuated, so it will not be returned.Nothing remains implanted in the patient's mouth.Bone type iii and affected dental position = 16.The procedure was not completed but had no impact on the patient's health.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Zimvie received one (1) fragment of the bnet3210, (3i t3 with dcd ex hex tapered implant 3.25 x 10mm) for evaluation.Visual evaluation of the as returned device identified only half of the implant with signs of use.The implant was identified fractured at the body.The remaining half of the fractured implant was not returned for evaluation.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 2019121251.No deviations or non-conformances, which could have caused or contributed to the reported events, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019121251 for similar events and no other complaint was identified.Review completed utilizing keywords: fracture implant & ingestion/swallowing based on the investigation and risk management file review, the most likely root causes determined from the investigation are parafunctional habits/patient factors, or customer error.Therefore, based on the available information, a device malfunction did occur.The reported event (fracture implant) was confirmed with all the available information.The ingestion/swallowing event is non-verifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3¿ WITH DCD¿ EX HEX TAPERED IMPLANT 3.25 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20004744
Report Number0001038806-2024-01875
Device Sequence Number17381743
Product Code DZE
UDI-Device Identifier00844868033004
UDI-Public(01)00844868033004(17)250120(10)2019121251
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133049
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/19/2025
Device Catalogue NumberBNET3210
Device Lot Number2019121251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic